Warfarin-induced allergic interstitial nephritis and leucocytoclastic vasculitis

K. G. Kapoor, T. Bekaii-Saab

Research output: Contribution to journalArticle

34 Scopus citations

Abstract

Warfarin sodium has been associated with leucocytoclastic vasculitis and has once been associated with allergic interstitial nephritis. Hypersensitivity to warfarin sodium simultaneously resulting in allergic interstitial nephritis and leucocytoclastic vasculitis has not yet been previously reported. We present a 48-year-old man who was on warfarin sodium for 2 months and presented with acute renal failure and reddish purplish macules on his hypogastric regions and lower extremities bilaterally. Kidney biopsy showed allergic interstitial nephritis and punch skin biopsy showed leucocytoclastic vasculitis. Both biopsies also showed high eosinophil count, highly suggestive of a drug-induced reaction. After a negative comprehensive work-up and the absence of other recent medication changes, our patient was determined to have allergic interstitial nephritis and leucocytoclastic vasculitis secondary to warfarin sodium.

Original languageEnglish (US)
Pages (from-to)281-283
Number of pages3
JournalInternal Medicine Journal
Volume38
Issue number4
DOIs
StatePublished - Apr 1 2008

Keywords

  • Allergic interstitial nephritis
  • Coumadin
  • Leucocytoclastic vasculitis
  • Renal
  • Warfarin

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Warfarin-induced allergic interstitial nephritis and leucocytoclastic vasculitis'. Together they form a unique fingerprint.

  • Cite this